MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-20-50-HELIX
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was damaged when filling, stretched.The patient was undergoing surgery.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received reporting that the coil was pulled through the stent into the catheter and removed from the body without any complications.The cause of the coil being damaged/stretched during filling was unknown.When it was detached, the doctor broke the detachment point and thought it had been detached, but when he pulled it back, he found that it was stretched.
 
Event or Problem Description
Additional information received reported that there was non detachment of the coil.An instant detacher was not used.The manual method was used (one attempt).Prior to coil non-detachment, no issues were encountered.It was unknown if there was any pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4):equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium inner pouch and within an echelon-10 micro catheter.Visual inspection/damage location details: the axium pusher was found extending out the proximal echelon-10 hub (figure c) and the distal pusher and implant coils were found extending out the distal micro catheter (figure e).No damages or irregularities were found with the hub, micro catheter body, distal tip, or marker bands.Blood was found within the hub (figure c) and throughout the micro catheter body (figure d).The actuator interface was found securely attached to the coupler tube.There is no evidence of detachment attempts using an instant detacher at this location.The break indicator was found unbroken.No evidence of manual detachment was found at this location.No other damages were found with the axium pusher.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The detach element stick was found bent (figure h).The implant coil was found to be severely stretched with the polypropylene filament broken (figure h).Testing/analysis ¿ the pusher was broken, and the release wire was retracted, detaching the implant with no issues.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed.Customer reported breaking the ¿detachment point,¿ however, no breaks were found throughout the length of the pusher.In addition, breaking the break indicator during analysis successfully detached the implant.The implant coil was confirmed to have ¿coil stretch¿ in addition to the damaged detach element, potentially caused by advancing/retracting against resistance or handling after retracted back out.Other possible causes for coil stretching are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during reposition, or pushwire rotation.Customer reported vessel tortuosity as moderate, devices were prepared per ifu, and coil was pulled through the stent into the catheter to remove from the body.It is possible the coil became entangled with the unknown stent during the removal.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21700734
Report Number9617601-2025-00298
Device Sequence Number15612284
Product Code KRD
UDI-Device Identifier00847536037601
UDI-Public00847536037601
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-20-50-HELIX
Device Catalogue NumberQC-20-50-HELIX
Device Lot Number228751943
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown